Alert archive / Nebraska / Special Weather Statements in 2014

Special Weather Statement, NWS Omaha, NE

September 20, 2014Boone County, Platte County, Nebraska

NWS Omaha, NE issued this special weather statement at Sep 20, 2014, 2:21 AM CDT for Boone County, Platte County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 20, 2014, 2:21 AM CDT (07:21 UTC)
Expired
Sep 20, 2014, 3:00 AM CDT
In force
39 min
Issued by
NWS Omaha, NE

Counties Boone County, NE, Platte County, NE

The radar

The Omaha radar (KOAX), 126 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 7.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2014-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1032 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2014-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1032 J/kg
Mixed-layer CIN
-142 J/kg
Mixed-layer LCL
1892 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

192 
WWUS83 KOAX 200721
SPSOAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
221 AM CDT SAT SEP 20 2014
 
NEZ030-042-200800-
PLATTE NE-BOONE NE-
221 AM CDT SAT SEP 20 2014

...SPECIAL WEATHER STATEMENT...

AT 219 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 
MILES WEST OF ALBION...OR 40 MILES EAST OF ORD...MOVING EAST AT 30 
MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. IN 
ADDITION...LOCALLY HEAVY RAINFALL IS ALSO LIKELY WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALBION...ST. EDWARD...CEDAR RAPIDS...PLATTE CENTER...LINDSAY...
CRESTON...HUMPHREY...PRIMROSE...TARNOV...CORNLEA...LAKE NORTH BABCOCK
CAMPGROUND...CENTRAL COMMUNITY COLLEGE...THE HIGHWAY 14 AND 56
JUNCTION...SHELL CREEK ELEMENTARY SCHOOL AND CIRCLE H TRAILER PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4175 9828 4173 9728 4146 9728 4151 9770
      4153 9771 4152 9786 4157 9829
TIME...MOT...LOC 0719Z 277DEG 50KT 4169 9816 

$$

FOBERT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this special weather statement went out at Sep 19, 11:44 PM CDT, 2 hours 37 minutes earlier.

Area forecast discussion, Sep 19, 11:44 PM CDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1144 PM CDT FRI SEP 19 2014

.SHORT TERM...(TONIGHT THROUGH MONDAY)
ISSUED AT 148 PM CDT FRI SEP 19 2014

COLD FRONT WILL MOVE INTO THE THE REGION TONIGHT BRINGING PRECIP
CHANCES WITH IT. FRONT THEN MOVES SOUTH OF THE REGION THROUGH THE
DAY SATURDAY WITH PRECIP ALONG/SOUTH OF I80 MOVING OUT BY SATURDAY
EVENING. BEST CHANCES FOR LIKELY PRECIP APPEAR TO BE TONIGHT
ALONG/NORTH OF I80. PRECIP AMOUNTS DON'T LOOK THAT IMPRESSIVE WITH
AMOUNTS GENERALLY LESS THAN ONE QUARTER OF AN INCH.

A SECONDARY REINFORCING COOL FRONT ARRIVE SATURDAY NIGHT BUT
REALLY NO MOISTURE WITH IT...BUT JUST A RETURN TO COOLER THAN
NORMAL TEMPS FOR SUNDAY/MONDAY WITH NORTHERLY FLOW...BUT RETURN TO
SOUTHERLY FLOW AHEAD OF THE NEXT SYSTEM MONDAY AFTERNOON.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 148 PM CDT FRI SEP 19 2014

MODELS ARE IN DECENT AGREEMENT SHOWING THE LOW THAT'S CURRENTLY
ACROSS THE WEST COAST NOW WILL EVENTUALLY CROSS THE ROCKIES.
AFOREMENTIONED RETURN SOUTHERLY FLOW WILL TAP INTO FAIRLY MOIST
AREA ACROSS THE FAR SOUTHERN PLAINS AND ADVECT THAT NORTHWARD.
PRECIP CHANCE INCREASE ACROSS EASTERN NEBRASKA MONDAY NIGHT...THEN
ACROSS THE ENTIRE AREA TUESDAY THROUGH WEDNESDAY AS THIS UPPER
SYSTEM SLOWLY MOVES THROUGH THE REGION. BULK OF MOISTURE PUSHES
EAST BY THURSDAY...BUT ISOLATED SHOWERS COULD REMAIN...AND BY THEN
MODEL SOLUTIONS BEGIN TO DIVERGE ENOUGH TO HAVE OVERALL LOW
CONFIDENCE BY NEXT FRIDAY TO GO DRY UNTIL BETTER CONTINUITY
DEVELOPS.

&&

.AVIATION...(06Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1145 PM CDT FRI SEP 19 2014

TSTMS ACROSS NERN NE SHOULD CONTINUE TO DEVELOP SOUTHWARD WITH
TIME TOWARD KOMA AND KLNK. THESE MAY HAVE MVFR CEILINGS AND VSBYS
UNTIL AT LEAST MID MORNING. IFR CONDITIONS ARE POSSIBLE BUT DID
NOT HAVE ENOUGH CONFIDENCE TO PUT THESE INTO TAFS ATTM. WINDS WILL
GRADUALLY SHIFT TO THE NORTH AND BE A BIT GUSTY SATURDAY AFTN.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

SHORT TERM...DEWALD
LONG TERM...DEWALD
AVIATION...MILLER
Hazardous weather outlook, Sep 19, 4:27 PM CDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
427 PM CDT FRI SEP 19 2014

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-201130-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
427 PM CDT FRI SEP 19 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND SATURDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
NORTHEAST NEBRASKA THIS EVENING ALONG A COLD FRONT DROPPING INTO
THE CENTRAL PLAINS. THE THUNDERSTORM ACTIVITY WILL INCREASE IN
AREAL COVERAGE THEN AS IT EXPANDS SOUTHWARD OVER THE REST OF THE
OUTLOOK AREA OVERNIGHT. SOME EVENING STORMS MAY BE STRONG TO
MARGINALLY SEVERE WITH HAIL AND GUSTY WINDS THE PRIMARY HAZARDS.

TOWARD DAYBREAK SATURDAY MORNING...THE THUNDERSTORM ACTIVITY IS
EXPECTED TO BE LOCATED MAINLY SOUTH OF THE I-80 CORRIDOR...AND
SHOULD BE CLEAR OF THE OUTLOOK AREA BY LATE SATURDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY

THUNDERSTORM CHANCES RETURN TO THE AREA THROUGH THE MAJORITY OF
NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT LIKELY THROUGH SATURDAY.

In the hours before

Local storm report, Sep 19, 9:54 PM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
954 PM CDT FRI SEP 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             BLOOMFIELD              42.60N 97.65W
09/19/2014  E1.75 INCH       KNOX               NE   LAW ENFORCEMENT

            REPORT FROM LOCAL POLICE DEPT.

&&

MILLER
Special weather statement, Sep 19, 9:55 PM CDT, 4 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
955 PM CDT FRI SEP 19 2014

NEZ011-012-200400-
CEDAR NE-KNOX NE-
955 PM CDT FRI SEP 19 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CEDAR AND EASTERN KNOX
COUNTIES UNTIL 1100 PM CDT...

AT 955 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MASKELL TO 7 MILES
WEST OF HARTINGTON...AND MOVING EAST AT 35 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
HARTINGTON AND OBERT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN OMAHA.

&&

LAT...LON 4263 9702 4257 9758 4272 9701
TIME...MOT...LOC 0255Z 260DEG 33KT 4272 9701 4261 9742

DEE
Local storm report, Sep 19, 9:57 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
957 PM CDT FRI SEP 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     HAIL             BLOOMFIELD              42.60N 97.65W
09/19/2014  E0.75 INCH       KNOX               NE   CO-OP OBSERVER

            DIME SIZE HAIL

&&

MILLER
Local storm report, Sep 19, 10:05 PM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1005 PM CDT FRI SEP 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             BLOOMFIELD              42.60N 97.65W
09/19/2014  E0.75 INCH       KNOX               NE   CO-OP OBSERVER

            DIME SIZE HAIL. THIRD DIFFERENT CELL.

&&

MILLER
Local storm report, Sep 19, 10:53 PM CDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1053 PM CDT FRI SEP 19 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     HAIL             HARTINGTON              42.62N 97.26W
09/19/2014  E1.00 INCH       CEDAR              NE   EMERGENCY MNGR

&&

MILLER
Special weather statement, Sep 20, 2:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
221 AM CDT SAT SEP 20 2014

NEZ030-042-200800-
PLATTE NE-BOONE NE-
221 AM CDT SAT SEP 20 2014

...SPECIAL WEATHER STATEMENT...

AT 219 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF ALBION...OR 40 MILES EAST OF ORD...MOVING EAST AT 30
MPH.

HALF INCH HAIL WILL BE POSSIBLE WITH THIS STORM. IN
ADDITION...LOCALLY HEAVY RAINFALL IS ALSO LIKELY WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALBION...ST. EDWARD...CEDAR RAPIDS...PLATTE CENTER...LINDSAY...
CRESTON...HUMPHREY...PRIMROSE...TARNOV...CORNLEA...LAKE NORTH BABCOCK
CAMPGROUND...CENTRAL COMMUNITY COLLEGE...THE HIGHWAY 14 AND 56
JUNCTION...SHELL CREEK ELEMENTARY SCHOOL AND CIRCLE H TRAILER PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4175 9828 4173 9728 4146 9728 4151 9770
      4153 9771 4152 9786 4157 9829
TIME...MOT...LOC 0719Z 277DEG 50KT 4169 9816

FOBERT

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 19, 8:18 PM CDTSpecial Weather StatementOAXCedar42 min
Sep 19, 8:42 PM CDTSpecial Weather StatementOAXCedar33 min
Sep 19, 8:49 PM CDTSevere Thunderstorm WarningOAXCedar26 min
Sep 19, 9:03 PM CDTSevere Thunderstorm WarningOAXCedar, Knox27 min
Sep 19, 9:23 PM CDTSpecial Weather StatementOAXCedar37 min
Sep 19, 9:26 PM CDTSevere Thunderstorm WarningOAXCedar, Knox34 min
Sep 19, 9:55 PM CDTSpecial Weather StatementOAXCedar65 min
Sep 19, 9:59 PM CDTSevere Thunderstorm WarningOAXCedar26 min
Sep 19, 10:25 PM CDTSevere Thunderstorm WarningOAXCedar10 min
Sep 19, 10:54 PM CDTSevere Thunderstorm WarningOAXCedar17 min
Sep 19, 10:58 PM CDTAreal Flood AdvisoryOAXCedar, Knox5 hr
Sep 20, 3:10 AM CDTSpecial Weather StatementOAXColfax50 min
Sep 20, 4:46 AM CDTSpecial Weather StatementOAXButler, Douglas, Sarpy, Saunders44 min
Sep 20, 5:34 AM CDTSpecial Weather StatementOAXCass, Lancaster, Otoe, Sarpy, Seward56 min
Sep 20, 7:47 AM CDTSpecial Weather StatementOAXCass43 min
Sep 20, 10:11 AM CDTSpecial Weather StatementOAXJohnson, Nemaha49 min
Sep 20, 10:31 AM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Richardson29 min
Sep 20, 11:03 AM CDTSevere Thunderstorm WarningOAXNemaha, Richardson27 min
Sep 20, 11:54 AM CDTSpecial Weather StatementOAXPawnee36 min
Sep 20, 2:35 AM CDTSpecial Weather StatementOAXHarrison40 min

Nearby

Special Weather Statements in Nebraska, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.